Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 66, NWS Little Rock, AR

April 7, 20214 counties in Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 7, 2021, 3:05 PM CDT for 4 counties in Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2021, 3:05 PM CDT (20:05 UTC)
Expired
Apr 7, 2021, 3:45 PM CDT
In force
40 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lonoke County, AR, Prairie County, AR, Pulaski County, AR, White County, AR

The radar

The Little Rock radar (KLZK), 38 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 12:38 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-264 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

009 
WUUS54 KLZK 072005
SVRLZK
ARC085-117-119-145-072045-
/O.NEW.KLZK.SV.W.0066.210407T2005Z-210407T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
305 PM CDT Wed Apr 7 2021

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  Northwestern Prairie County in central Arkansas...
  Northwestern Lonoke County in central Arkansas...
  South central White County in central Arkansas...
  Northeastern Pulaski County in central Arkansas...

* Until 345 PM CDT.

* At 305 PM CDT, a severe thunderstorm was located near Parnell, or
  near Cabot, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Cabot...                          Beebe...
  Ward...                           Austin in Lonoke County...
  Thurman...                        Old Austin...
  Parnell...                        McRae...
  Sylvania...                       Garner...
  Antioch in White County...        Vinity Corner...
  Walker...                         Hayley...
  Butlerville...                    Hickory Plains...
  Woodlawn...                       

This includes US Highway 67 between mile markers 15 and 39.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM CDT for central
Arkansas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3487 9200 3499 9214 3521 9180 3502 9153
TIME...MOT...LOC 2005Z 234DEG 38KT 3493 9205 

HAIL...1.00IN
WIND...60MPH
 
$$

DTC
2 follow-up statements
726 
WWUS54 KLZK 072034
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
334 PM CDT Wed Apr 7 2021

ARC085-119-072044-
/O.CAN.KLZK.SV.W.0066.000000T0000Z-210407T2045Z/
Lonoke AR-Pulaski AR-
334 PM CDT Wed Apr 7 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LONOKE AND
NORTHEASTERN PULASKI COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM CDT for central
Arkansas.

LAT...LON 3496 9171 3515 9189 3521 9180 3502 9153
TIME...MOT...LOC 2034Z 234DEG 38KT 3511 9175 

$$

ARC117-145-072045-
/O.CON.KLZK.SV.W.0066.000000T0000Z-210407T2045Z/
Prairie AR-White AR-
334 PM CDT Wed Apr 7 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHWESTERN PRAIRIE AND SOUTH CENTRAL WHITE COUNTIES...

At 334 PM CDT, a severe thunderstorm was located near McRae, or 9
miles south of Searcy, moving northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
McRae...                          Garner...
Vinity Corner...                  Walker...
Hayley...                         Hickory Plains...

This includes US Highway 67 between mile markers 33 and 39.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM CDT for central
Arkansas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3496 9171 3515 9189 3521 9180 3502 9153
TIME...MOT...LOC 2034Z 234DEG 38KT 3511 9175 

HAIL...1.00IN
WIND...60MPH
 
$$

DTC
212 
WWUS54 KLZK 072037
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
337 PM CDT Wed Apr 7 2021

ARC117-145-072047-
/O.EXP.KLZK.SV.W.0066.000000T0000Z-210407T2045Z/
Prairie AR-White AR-
337 PM CDT Wed Apr 7 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PRAIRIE AND SOUTH
CENTRAL WHITE COUNTIES WILL EXPIRE AT 345 PM CDT...
        
The storm which prompted the warning has weakened below severe 
limits, and is exiting the warned area. Therefore, the warning will 
be allowed to expire.

A Tornado Watch remains in effect until 800 PM CDT for central
Arkansas.

LAT...LON 3496 9171 3515 9189 3521 9180 3502 9153
TIME...MOT...LOC 2037Z 234DEG 38KT 3512 9173 

$$

DTC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:07 PM CDT, 58 minutes earlier.

Area forecast discussion, Apr 7, 2:07 PM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
207 PM CDT Wed Apr 7 2021

.SHORT TERM...Today Through Friday

A tornado watch has been issued for the entire forecast area until
1AM Thurs morning.

METSAT/radar showing a N-S oriented line of storms along a cold
front, currently located along the OK/AR border early this
afternoon.

Strong to severe thunderstorms will continue to develop along and
ahead of the cold front through late this evening. The primary
concerns with these storms will be damaging winds between 60 to 80
mph, large hail greater than one inch, with the possibility of a few
tornadoes.

A 500mb low over KS/OK will shift NNE this afternoon/evening and
move into MO over the next 24 hrs, with upper level forcing for
ascent above AR through late this evening. Strong southerly flow
will continue to carry warmer air and moisture into the region ahead
of the front, with dew points in the 60s and highs into the 70s this
afternoon.

The latest mescoanalyses and our 18Z special upper air sounding
indicate increased instability (MUCAPE 1077 J/kg) from this
morning's 90 J/kg. Bulk shear values are between 40 and 55 kts this
afternoon and radar data is showing obvious tilting along the line
of storms moving into W AR. SRH values above 200 m2/s2 support the
development of supercells along this line of storms, capable of
producing large hail, damaging winds, and tornadoes this afternoon
through this evening.

After this front exits the eastern portion of the state late this
evening dry conditions are forecast through Friday. By Friday
morning, rain chances will return over the southern portions of the
state as a warm front approaches from the SW. Showers and
thunderstorms will then expand into all but the NE portions of the
state by Friday afternoon as the warm front advances northward.
Showers and storms will expand over the rest of the state late
Friday and into the long term period as a cold front approaches
from the west.

&&

.LONG TERM...Friday Night Through Wednesday

Arkansas will continue to be under a fairly active pattern during
the extended term. Things start off with a cold front pushing thru
the area, with a series of upper lows spinning over the upper
Midwest and Great Lakes region. All of this should make for a fairly
soggy Saturday.

By Sunday high pressure should settle into the state, but a
secondary front will quickly follow on Monday, bringing rain chances
once again.

Model solutions start to diverge quite a bit by midweek. The GFS
wants to develop a trof over the west coast, with some ridging over
the Great Plains by midweek. The ECMWF has a trof over the central
portion of the country instead, and other models are split between
these solutions. With low confidence levels in the forecast, I have
opted to broadbrush low POPs after Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     47  72  52  78 /  60  10  10  20
Camden AR         51  80  55  81 /  30  10  20  40
Harrison AR       45  68  50  77 /  10  10  10  20
Hot Springs AR    48  77  53  78 /  10  10  10  40
Little Rock   AR  49  75  53  79 /  40  10  10  30
Monticello AR     53  78  56  80 /  80  10  20  30
Mount Ida AR      48  76  53  78 /  10  10  10  40
Mountain Home AR  45  69  50  79 /  20  10  10  20
Newport AR        48  71  49  78 /  80  10  10  20
Pine Bluff AR     51  76  54  79 /  70  10  20  30
Russellville AR   46  74  51  79 /  10  10  10  30
Searcy AR         47  74  49  79 /  60  10  10  20
Stuttgart AR      50  75  53  79 /  70  10  10  20
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...SHELTON / Long Term...53
Hazardous weather outlook, Apr 7, 1:23 PM CDT, 1 hour 42 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
123 PM CDT Wed Apr 7 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-081000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
123 PM CDT Wed Apr 7 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...This afternoon and Tonight

Strong southerly winds of 10-15 knots and gusts of 20+ knots will
be noted across the state ahead of an advancing cold front.
Boaters and lake/river goers should take precautions if they are
anticipating to be on the water this afternoon.

The cold front will move through the region this afternoon into
early evening with widespread showers and thunderstorms expected.
Strong to severe thunderstorms are likely over western and
central Arkansas this afternoon with the line of storm reaching
eastern Arkansas early this evening. Large hail, strong winds and
even a few tornadoes will be possible especially in the late
afternoon through early evening hours.

Locally heavy rainfall could be seen as well with widespread
accumulations of up to one inch and locally greater amounts
possible...which may result in an isolated flash flooding threat.

.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday

No hazardous weather is expected through the forecast period.

.Spotter Information Statement...

Spotter Activation May Be Needed

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Special weather statement, Apr 7, 2:39 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Little Rock AR
239 PM CDT Wed Apr 7 2021

ARZ003-004-012-013-072030-
Marion AR-Searcy AR-Newton AR-Boone AR-
239 PM CDT Wed Apr 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEARCY...EASTERN
NEWTON...SOUTHWESTERN MARION AND SOUTHEASTERN BOONE COUNTIES UNTIL
330 PM CDT...

At 239 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Walnut, or 11 miles south of Jasper, moving
northeast at 45 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Jasper...                         Western Grove...
Valley Springs...                 Dugger...
Piercetown...                     Carver...
Pruitt...                         Everton...
Pindall...                        Wayton...
Marble Falls...                   Yardelle...
Crossroad...                      Vendor...
Parthenon...                      Swain...
Gum Springs in Newton County...   Mt Judea...
Deer...                           Cowell...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 800 PM CDT for north central
Arkansas.

LAT...LON 3574 9323 3584 9337 3618 9311 3615 9279
TIME...MOT...LOC 1939Z 219DEG 40KT 3585 9323

DTC
Local storm report, Apr 7, 2:41 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
241 PM CDT WED APR 07 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             QUITMAN                 35.38N  92.21W
04/07/2021  E1.00 INCH       CLEBURNE           AR   PUBLIC

            QUARTER SIZED HAIL FELL ON WESLEY CHAPEL ROAD.

&&

EVENT NUMBER LZK2100548

57
Local storm report, Apr 7, 2:51 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
251 PM CDT WED APR 07 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             LITTLE ROCK             34.72N  92.35W
04/07/2021  E0.75 INCH       PULASKI            AR   SOCIAL MEDIA

&&

EVENT NUMBER LZK2100549

TRS
Local storm report, Apr 7, 2:54 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
254 PM CDT WED APR 07 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     HAIL             QUITMAN                 35.38N  92.21W
04/07/2021  E1.50 INCH       CLEBURNE           AR   SOCIAL MEDIA

&&

EVENT NUMBER LZK2100550

TRS
Local storm report, Apr 7, 2:55 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
255 PM CDT WED APR 07 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             NORTH LITTLE ROCK       34.79N  92.26W
04/07/2021  E0.88 INCH       PULASKI            AR   PUBLIC

&&

EVENT NUMBER LZK2100551

TRS
Special weather statement, Apr 7, 3:04 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Little Rock AR
304 PM CDT Wed Apr 7 2021

ARZ056-063-064-068-069-072045-
Bradley AR-Drew AR-Cleveland AR-Lincoln AR-Jefferson AR-
304 PM CDT Wed Apr 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BRADLEY...
SOUTHEASTERN CLEVELAND...NORTHWESTERN DREW...SOUTH CENTRAL JEFFERSON
AND LINCOLN COUNTIES UNTIL 345 PM CDT...

At 303 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mt Elba, or 12 miles south of Rison, moving northeast at 45 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Star City...                      Gould...
Grady...                          Nebo...
Feenyville...                     Whitefield...
Cane Creek State Park...          Hebron...
Woodville...                      Mt Elba...
Herbine...                        Linwood...
Marks Mill State Park...          Tarry...
Cornerville...                    Tamo...
Palmyra...                        Crigler...
Sarassa...                        Glendale in Lincoln County...

A Tornado Watch remains in effect until 800 PM CDT for southeastern
Arkansas.

LAT...LON 3365 9214 3380 9227 3421 9172 3400 9151
TIME...MOT...LOC 2003Z 232DEG 37KT 3378 9214

Goudsward

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:31 AM CDTSpecial Weather StatementLZKPope29 min
Apr 7, 1:42 PM CDTSpecial Weather StatementLZKSebastian48 min
Apr 7, 1:47 PM CDTSpecial Weather StatementLZKJohnson43 min
Apr 7, 1:57 PM CDTSpecial Weather StatementLZKScott48 min
Apr 7, 1:59 PM CDTSevere Thunderstorm WarningLZKJohnson, Newton46 min
Apr 7, 2:02 PM CDTSpecial Weather StatementLZKCalhoun, Ouachita43 min
Apr 7, 2:05 PM CDTSevere Thunderstorm WarningLZKPolk55 min
Apr 7, 2:18 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Cleveland, Dallas, Ouachita27 min
Apr 7, 2:19 PM CDTTornado WarningLZKLogan, Scott, Yell14 min
Apr 7, 2:21 PM CDTSevere Thunderstorm WarningLZKArkansas, Lonoke, Monroe, Prairie39 min
Apr 7, 2:27 PM CDTSevere Thunderstorm WarningLZKCleburne, Faulkner, Stone, Van Buren, White33 min
Apr 7, 2:30 PM CDTSevere Thunderstorm WarningLZKLonoke, Pulaski, Saline45 min
Apr 7, 2:33 PM CDTSevere Thunderstorm WarningLZKLogan, Scott, Yell42 min
Apr 7, 2:34 PM CDTSpecial Weather StatementLZKPrairie41 min
Apr 7, 2:36 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk, Scott39 min
Apr 7, 2:39 PM CDTSpecial Weather StatementLZKNewton51 min
Apr 7, 2:45 PM CDTSevere Thunderstorm WarningLZKCalhoun, Cleveland, Dallas, Grant, Jefferson, Ouachita30 min
Apr 7, 2:45 PM CDTTornado WarningLZKLogan, Yell45 min
Apr 7, 3:03 PM CDTSevere Thunderstorm WarningLZKMontgomery, Scott, Yell42 min
Apr 7, 3:04 PM CDTSpecial Weather StatementLZKLincoln41 min
Apr 7, 3:09 PM CDTSpecial Weather StatementLZKGrant51 min
Apr 7, 3:09 PM CDTSevere Thunderstorm WarningLZKYell39 min
Apr 7, 3:15 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Pope, Yell32 min
Apr 7, 3:16 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence, Jackson, White44 min
Apr 7, 3:25 PM CDTSevere Thunderstorm WarningLZKYell23 min
Apr 7, 3:28 PM CDTSevere Thunderstorm WarningLZKLogan, Yell17 min
Apr 7, 3:33 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie, Pulaski30 min
Apr 7, 3:35 PM CDTSevere Thunderstorm WarningLZKLawrence, Randolph25 min
Apr 7, 3:46 PM CDTSpecial Weather StatementLZKPope59 min
Apr 7, 4:08 PM CDTSpecial Weather StatementLZKArkansas52 min
Apr 7, 4:11 PM CDTSpecial Weather StatementLZKLonoke, Prairie49 min
Apr 7, 6:23 PM CDTSpecial Weather StatementLZKFaulkner52 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.